MAUDE Adverse Event Report: AVANOS MEDICAL INC. BALLARD HEAT MOISTURE EXCHANGER - ADULT; VAP AIRWAY CIRCUIT DRAINS, HME & ACCESSORIES

AVANOS MEDICAL INC. BALLARD HEAT MOISTURE EXCHANGER - ADULT; VAP AIRWAY CIRCUIT DRAINS, HME & ACCESSORIES
Model Number 150
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.Root cause could not be determined.All information reasonably known as of 06 apr 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint comp-ghc-23-01248.This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced three different incidences, which were associated with separate units, involving three different patients.This is the second of three reports.Refer to 3011270181-2023-00021 for the first report.Refer to 3011270181-2023-00023 for the third report.It was reported, the heat and moisture exchangers (hme) popped off the ballard closed suction catheter (csc) due to the therapists not putting the hme on the csc completely.The customer previously used the vyaire hme, which were a tight fit and hard to remove if put on all the way; therefore, the therapist would only put the vyaire halfway on the ballards; however, when they switched to [the avanos] hme, the therapists continued to not put the hme on completely and they popped off.There was no reported injury.
 
Additional Manufacturer Narrative
Additional information: b5; h6 health effect: clinical code, impact code correction: d9.All information reasonably known as of 19 may 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(6).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.
 
Event or Problem Description
Additional information received 10may2023 reported, the respiratory therapist (rt) responded to the alarm within seconds and changed the vyaire heat and moisture exchangers (hme) which resolved the issue and there was no adverse outcome to the resident.
 
Additional Manufacturer Narrative
Correction: h6: 4247- (appropriate term/code not available): user incorrect use.H10-the root cause was determined to be: user incorrect use.All information reasonably known as of 03 aug 2023 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
BALLARD HEAT MOISTURE EXCHANGER - ADULT
Common Device Name
VAP AIRWAY CIRCUIT DRAINS, HME & ACCESSORIES
Manufacturer (Section D)
AVANOS MEDICAL INC.
5405 windward parkway
alpharetta GA 30004
Manufacturer (Section G)
TRINITY MEDICAL DEVICES INC
1 pluckemin way
bedminster NJ 07921
Manufacturer Contact
lisa clark
5405 windward parkway
alpharetta, GA 30004
4704485444
MDR Report Key16707005
Report Number3011270181-2023-00022
Device Sequence Number19740041
Product Code BYD
UDI-Device Identifier00609038938165
UDI-Public00609038938165
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
UNKNOWN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number150
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/10/2023
07/14/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date05/23/2023
08/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown